Alert archive / Louisiana / Freeze Warnings in 2014
Freeze Warning 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this freeze warning at Nov 1, 2014, 3:52 PM CDT for Jasper County, Newton County, Tyler County, Texas; 7 parishes in Louisiana. It took effect at Nov 2, 2014, 4:00 AM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2014, 3:52 PM CDT (20:52 UTC)
- In effect from
- Nov 2, 2014, 4:00 AM CST
- Expired
- Nov 2, 2014, 7:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Vernon Parish, LA, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 37 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
732 WWUS74 KLCH 012052 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 352 PM CDT SAT NOV 1 2014 ...THE FIRST FREEZE OF THE SEASON IS EXPECTED INTERIOR SOUTHEAST TEXAS AND CENTRAL LOUISIANA TONIGHT... .COLD POLAR AIR FROM THE GREAT LAKES WILL SPREAD SOUTH INTO THE REGION TONIGHT. AFTER NORTHERLY WINDS ABATE...TEMPERATURES WILL QUICKLY FALL TO THE LOWER 30S AND POSSIBLY BELOW THE FREEZING MARK IN A FEW LOW LYING AREAS. LAZ027>029-TXZ259-260-020400- /O.NEW.KLCH.FZ.W.0002.141102T1000Z-141102T1200Z/ VERNON-RAPIDES-AVOYELLES-NORTHERN JASPER-NORTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...JASPER...KIRBYVILLE...NEWTON 352 PM CDT SAT NOV 1 2014 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 6 AM CST SUNDAY. * TEMPERATURE...LOWS DOWN TO 31 DEGREES EXPECTED. * IMPACTS...TENDER VEGETATION IN DANGER OF FREEZING DURING THE FREEZE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$ SWEENEY
2 follow-up statements
818 WWUS74 KLCH 012159 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 459 PM CDT SAT NOV 1 2014 ...THE FIRST FREEZE OF THE SEASON IS EXPECTED INTERIOR SOUTHEAST TEXAS AND CENTRAL LOUISIANA TONIGHT... .COLD POLAR HAS SPREAD SOUTH INTO THE REGION. AFTER NORTHERLY WINDS ABATE...TEMPERATURES WILL QUICKLY FALL TO THE LOWER 30S AND POSSIBLY BELOW THE FREEZING MARK AT SOME LOCATIONS ACROSS INTERIOR SOUTHEAST TEXAS AND CENTRAL LOUISIANA. LAZ030>033-TXZ180-021300- /O.EXB.KLCH.FZ.W.0002.141102T1000Z-141102T1300Z/ BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-TYLER- INCLUDING THE CITIES OF...DE RIDDER...OAKDALE...KINDER... VILLE PLATTE...MAMOU...OPELOUSAS...EUNICE...WOODVILLE... COLMESNEIL 459 PM CDT SAT NOV 1 2014 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 7 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 AM CST SUNDAY. * TEMPERATURE...LOWS DOWN TO 30 DEGREES EXPECTED. * IMPACTS...TENDER VEGETATION IN DANGER OF FREEZING DURING THE FREEZE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$ LAZ027>029-TXZ259-260-021300- /O.EXT.KLCH.FZ.W.0002.141102T1000Z-141102T1300Z/ VERNON-RAPIDES-AVOYELLES-NORTHERN JASPER-NORTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...JASPER...KIRBYVILLE...NEWTON 459 PM CDT SAT NOV 1 2014 ...FREEZE WARNING NOW IN EFFECT FROM 4 AM TO 7 AM CST SUNDAY... * TEMPERATURE...LOWS DOWN TO 30 DEGREES EXPECTED. * IMPACTS...TENDER VEGETATION IN DANGER OF FREEZING DURING THE FREEZE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$
184 WWUS74 KLCH 012247 CCA NPWLCH URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LAKE CHARLES LA 547 PM CDT SAT NOV 1 2014 ...THE FIRST FREEZE OF THE SEASON IS EXPECTED INTERIOR SOUTHEAST TEXAS AND CENTRAL LOUISIANA TONIGHT... .COLD POLAR AIR HAS SPREAD SOUTH INTO THE REGION. AFTER NORTHERLY WINDS ABATE...TEMPERATURES WILL QUICKLY FALL TO THE LOWER 30S AND POSSIBLY BELOW THE FREEZING MARK AT SOME LOCATIONS ACROSS INTERIOR SOUTHEAST TEXAS AND CENTRAL LOUISIANA. LAZ030>033-TXZ180-021300- /O.EXB.KLCH.FZ.W.0002.141102T1000Z-141102T1300Z/ BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-TYLER- INCLUDING THE CITIES OF...DE RIDDER...OAKDALE...KINDER... VILLE PLATTE...MAMOU...OPELOUSAS...EUNICE...WOODVILLE... COLMESNEIL 547 PM CDT SAT NOV 1 2014 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 7 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 AM CST SUNDAY. * TEMPERATURE...LOWS DOWN TO 30 DEGREES EXPECTED. * IMPACTS...TENDER VEGETATION IN DANGER OF FREEZING DURING THE FREEZE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$ LAZ027>029-TXZ259-260-021300- /O.EXT.KLCH.FZ.W.0002.141102T1000Z-141102T1300Z/ VERNON-RAPIDES-AVOYELLES-NORTHERN JASPER-NORTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...JASPER...KIRBYVILLE...NEWTON 547 PM CDT SAT NOV 1 2014 ...FREEZE WARNING NOW IN EFFECT FROM 4 AM TO 7 AM CST SUNDAY... * TEMPERATURE...LOWS DOWN TO 30 DEGREES EXPECTED. * IMPACTS...TENDER VEGETATION IN DANGER OF FREEZING DURING THE FREEZE WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Nov 1, 12:38 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Nov 1, 12:38 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1238 PM CDT SAT NOV 1 2014
.DISCUSSION...
FOR 18Z TAF ISSUANCE.
&&
.AVIATION...
FORECAST SOUNDINGS STILL INDICATING A BONE DRY ATMOSPHERE THROUGH
THE PERIOD SO VFR CONDITIONS TO LINGER. WINDS HAVE BEGUN RELAXING
AS THE CORE OF THE SFC HIGH CREEPS INTO THE FORECAST AREA...SO NO
BIG CONCERNS THERE EITHER THROUGH TOMORROW MORNING.
25
&&
.PREV DISCUSSION... /ISSUED 1057 AM CDT SAT NOV 1 2014/
UPDATE...COLD ADVECTION A LITTLE MORE STOUT THAN PREVIOUSLY INDICATED.
TRIMMED BACK TEMPS A BIT FOR THIS AFTERNOON.
MARINE...AFOREMENTIONED COLD ADVECTION HELPING TO MAINTAIN GUSTY
WINDS OVER THE WARMER COASTAL WATERS. LEFT SCA INTACT FOR THIS MORNING.
WINDS DIMINISHING OVER THE MORE SHELTERED INLAND LAKES AND BAYS SO
LOWERED CAUTION FLAGS THERE. PESKY COLD ADVECTION OVER THE WATERS
TNITE SO CONTINUED CAUTION THROUGH THE OVERNIGHT HOURS.
SWEENEY
PREV DISCUSSION... /ISSUED 604 AM CDT SAT NOV 1 2014/
AVIATION UPDATE...REGARDING 12Z TAF ISSUANCE. WITH AN EXTREMELY
DRY AIRMASS ENTRENCHED OVER THE AREA...ANTICIPATING ANOTHER DAY
ABSENT OF CLOUDS. VFR CONTINUES. WINDS WILL GENERALLY REMAIN N-NE
AT AROUND 10 KNOTS AT ALL TERMINALS...BECOMING LIGHT AND POSSIBLY
VARIABLE OVERNIGHT.
MARCOTTE
PREV DISCUSSION... /ISSUED 432 AM CDT SAT NOV 1 2014/
DISCUSSION...
TEMPS AROUND THE REGION THIS MORNING RANGING FROM THE MID 40S
INLAND TO THE LOWER 50S AT THE COAST. DEW POINTS ARE SHOWING THE
NEXT SURGE OF ARCTIC AIR SOUTH OF AEX DRIVING TOWARDS SOUTHEAST
TEXAS ATTM. TODAY...WINDS ALONG AND OVER THE COASTAL WATERS WILL
BE BRISK.
THIS IS THE FIRST...BUT NOT THE LAST TRUE ARCTIC AIR MASS THAT
WILL MAKE IT'S WAY INTO OUR REGION THIS FALL. UNDER SUNNY SKIES
TEMPS WILL STRUGGLE TO REACH 60 DEGREES ACROSS CNTRL LA AND THE
LAKES REGION IN SE TX...LWR 60S ELSEWHERE. THAT WILL BE ABOUT A
15 DEGREE DROP FROM YESTERDAY WHICH SAW MID TO UPPER 70S. IF YOU
ARE GOING OUT TODAY A GOOD WARM COAT WILL BE NEEDED.
HIGH PRESSURE BY SUNDAY AFTERNOON IS EXPECTED OVER THE SOUTHERN
APPALACHIAN MOUNTAINS. TEMPS TO RECOVER INTO THE MID 60S...ONE OF
THE NICE THINGS ABOUT LIVING IN THIS REGION. THE GRADUAL WARMING
TREND WILL CONTINUE INTO THE NEXT WORK WEEK WITH SHOWERS RETURNING
LATE TUESDAY. AN UPPER LEVEL SYSTEM FROM THE PACIFIC WILL DRAG
MOISTURE INTO THE REGION AS SOUTHERLY WINDS WILL DRAG LOW LEVEL
MOISTURE OUT OF THE GULF... COMBINING THIS WITH APPROACH OF
ANOTHER COLD FRONT FROM THE NORTHWEST ON WEDNESDAY AND STORMS WILL
DEVELOP. THE LAST TRUE RAINFALL WAS THE MIDDLE OF LAST MONTH SO
ANY RAINS WILL HELP KEEP THE REGION FROM DRYING OUT. RAIN CHANCES
CONTINUING INTO THURSDAY AND FRIDAY.
08
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 61 37 66 49 75 / 0 0 0 0 10
KBPT 61 41 67 55 77 / 0 0 0 0 10
KAEX 56 34 64 42 73 / 0 0 0 0 10
KLFT 59 36 67 47 75 / 0 0 0 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA FROM 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION FROM 7 PM CDT THIS EVENING THROUGH
LATE TONIGHT FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20
NM...WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO
60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO
60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA FROM 20 TO 60 NM.
&&
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSLAKECHARLES
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES
&&Hazardous weather outlook, Nov 1, 3:51 AM CDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 351 AM CDT SAT NOV 1 2014 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 020900- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 351 AM CDT SAT NOV 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ANOTHER COLD FRONT ARRIVES INTO THE REGION THIS MORNING WITH AFTERNOON HIGH TEMPERATURES STRUGGLING TO REACH THE LOWER 60S TODAY. THIS WILL BE ABOUT A 15 DEGREE DROP FROM YESTERDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOOKING FOR SOME FREEZING TEMPERATURES AROUND CENTRAL LOUISIANA SUNDAY MORNING. TEMPERATURES ARE EXPECTED TO SLOWLY RISE THOUGH THE WORK WEEK WITH SHOWERS ON TUESDAY... RAIN CHANGES INCREASING ON WEDNESDAY AND CONTINUING INTO FRIDAY BEFORE TAPERING OFF. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-020900- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 351 AM CDT SAT NOV 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY THROUGH 1 PM...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 1PM THROUGH LATE TONIGHT FOR THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STORMS RETURN TO THE COASTAL WATERS MID-WEEK. .SPOTTER INFORMATION STATEMENT...
Nearby
Freeze Warnings in Louisiana, 2014Freeze Warnings in Texas, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.